Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 58, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 27, 2012, 1:29 PM CDT for Russell County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2012, 1:29 PM CDT (18:29 UTC)
- Expired
- Apr 27, 2012, 2:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Russell County, KS
The radar
The Grand Island radar (KUEX), 148 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1445 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
207
WUUS53 KICT 271829
SVRICT
KSC167-271915-
/O.NEW.KICT.SV.W.0058.120427T1829Z-120427T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
129 PM CDT FRI APR 27 2012
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 215 PM CDT
* AT 126 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
BUNKER HILL...AND MOVING NORTH AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
LUCAS AND LURAY.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 189 AND 199.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3913 9849 3873 9864 3889 9883 3913 9879
TIME...MOT...LOC 1829Z 197DEG 37KT 3898 9869
HAIL...1.00IN
WIND...60 MPH
$$4 follow-up statements
384
WWUS53 KICT 271837
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
137 PM CDT FRI APR 27 2012
KSC167-271915-
/O.CON.KICT.SV.W.0058.000000T0000Z-120427T1915Z/
RUSSELL KS-
137 PM CDT FRI APR 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RUSSELL COUNTY UNTIL 215 PM CDT...
AT 135 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
LURAY...AND MOVING NORTH AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
LUCAS AND LURAY.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 189 AND 199.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3913 9849 3873 9864 3889 9883 3913 9879
TIME...MOT...LOC 1837Z 197DEG 37KT 3906 9866
HAIL...1.00IN
WIND...60 MPH
$$
LAUGEMAN364
WWUS53 KICT 271841
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
141 PM CDT FRI APR 27 2012
KSC167-271915-
/O.CON.KICT.SV.W.0058.000000T0000Z-120427T1915Z/
RUSSELL KS-
141 PM CDT FRI APR 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RUSSELL COUNTY UNTIL 215 PM CDT...
AT 140 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LURAY...AND
MOVING NORTH AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE DAMAGE...
WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHERN RUSSELL COUNTY.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 189 AND 199.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3913 9849 3873 9864 3889 9883 3913 9879
TIME...MOT...LOC 1841Z 197DEG 37KT 3910 9864
HAIL...1.75IN
WIND...60 MPH
$$
LAUGEMAN739
WWUS53 KICT 271851
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
151 PM CDT FRI APR 27 2012
KSC167-271915-
/O.CON.KICT.SV.W.0058.000000T0000Z-120427T1915Z/
RUSSELL KS-
151 PM CDT FRI APR 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RUSSELL COUNTY UNTIL 215 PM CDT...
AT 149 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF LURAY...AND MOVING NORTH AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE DAMAGE...
WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 194 AND 199.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3891 9877 3913 9874 3913 9849 3878 9862
TIME...MOT...LOC 1851Z 197DEG 37KT 3920 9860
HAIL...1.75IN
WIND...60 MPH
$$
LAUGEMAN216 WWUS53 KICT 271900 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 200 PM CDT FRI APR 27 2012 KSC167-271911- /O.CAN.KICT.SV.W.0058.000000T0000Z-120427T1915Z/ RUSSELL KS- 200 PM CDT FRI APR 27 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RUSSELL COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3891 9877 3913 9874 3913 9849 3878 9862 TIME...MOT...LOC 1901Z 197DEG 37KT 3930 9856 $$ LAUGEMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 12:48 PM CDT, 41 minutes earlier.
Area forecast discussion, Apr 27, 12:48 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1248 PM CDT FRI APR 27 2012 .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU GUSTY SOUTHEAST WINDS ARE STILL EXPECTED FOR THE SHORT TERM AS SURFACE LOW PRESSURE CONTINUES TO MIGRATE EASTWARD ACROSS KANSAS. SHOWERS AND THUNDERSTORMS ARE CURRENTLY FORMING WEST OF I14 AND WILL CONTINUE TO THE EAST AND NORTHEAST ALONG WITH THE AFOREMENTIONED LOW PRESSURE SYSTEM. THESE SHOWERS AND STORMS WILL LIKELY BE IN THE VICINITY OF ALL TAF SITES AT SOME TIME THIS AFTERNOON...WITH RSL BEING AFFECTED CURRENTLY...AND MOVING INTO SLN...HUT AND ICT BY 21Z...AND CNU BY AROUND 0Z. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH GUSTY WINDS...SO WILL MONITOR THESE SITES CLOSELY AND WILL ADJUST TAFS ACCORDINGLY. BEHIND THE SURFACE LOW PRESSURE...WINDS WILL SHIFT TO THE WEST AND NORTHWEST AT AROUND 10-15 KNOTS...AND SUBSIDENCE BEHIND THE SHORTWAVE WILL LEAD TO CLEARING SKIES BEGINNING EARLY SATURDAY MORNING. && ARL .PREV DISCUSSION... /ISSUED 629 AM CDT FRI APR 27 2012/ AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN AVIATION FORECAST CONCERN IS GOING TO BE THUNDERSTORMS OFF AND ON THROUGHOUT THE FIRST 18 HOURS OF THE FORECAST. THUNDERSTORMS HAVE DEVELOPED THIS MORNING AND ARE EXPECTED TO TRAVERSE NORTHEASTWARD ACROSS THE AREA IMPACTING MANY OF THE TAF SITES. HAVE HANDLED THIS WITH TEMPO GROUPS AT THIS TIME. AFTER THIS INITIAL WAVE OF THUNDERSTORMS MOVES THROUGH ANOTHER WAVE IS EXPECTED TO MOVE THROUGH IMPACTING CENTRAL KANSAS LATE THIS MORNING/EARLY AFTERNOON. THEN FINALLY EXPECTING THUNDERSTORMS TO DEVELOP ALONG THE DRYLINE ACROSS SOUTH CENTRAL KANSAS BETWEEN 18-21Z. MOISTURE IS STREAMING NORTHWARD AS THE WARM SECTOR PUSHES INTO SOUTHERN KANSAS. THIS WILL CAUSE LOW CLOUDS/MVFR CEILINGS TO BE A CONCERN FOR THIS MORNING/AFTERNOON. STORMS COULD COULD SEVERE WITH HAIL BEING A CONCERN THIS MORNING AND THEN HAIL...WIND AND TORNADOES THE CONCERN WITH THIS AFTERNOONS DEVELOPMENT. THE COLD FRONT WILL PUSH EASTWARD AFTER 03-06Z AND THE MAJORITY OF THE AREA SHOULD HAVE NORTHWESTERLY WINDS AND CLEARING SKIES. BILLINGS PREV DISCUSSION... /ISSUED 308 AM CDT FRI APR 27 2012/ DISCUSSION... MAIN FORECAST CONCERN: SEVERE WEATHER POTENTIAL TODAY. TODAY-TONIGHT: COMPACT MID-LEVEL SHORTWAVE TROUGH/PV ANOMALY WILL EJECT NORTHEASTWARD OUT OF THE SOUTHERN HIGH PLAINS ACROSS THE CENTRAL PLAINS TODAY. THIS FEATURE WILL WEAKEN LATE IN THE PERIOD WHILE THE MAIN UPPER LOW DEVELOPS OVER THE NORTHERN ROCKIES AND WESTERN PORTIONS OF THE NORTHERN PLAINS. FAIRLY IMPRESSIVE LOW-LEVEL MOISTURE AXIS (SFC-850 MB) EXISTS ALONG/SOUTH OF WARM FRONT FROM OKLAHOMA INTO THE TX/OK PANHANDLES. STRONG MOISTURE/INSTABILITY TRANSPORT WILL OCCUR NORTHWARD INTO KANSAS AHEAD OF THE EJECTING SHORTWAVE. A FEW STRONG TO SEVERE STORMS WITH HAIL WILL BE POSSIBLE THIS MORNING IN CENTRAL/SOUTH CENTRAL KS. BY 18Z...SURFACE LOW SHOULD BE OVER WEST-CENTRAL KS WITH A DRYLINE ARCING SOUTH-SOUTHEASTWARD ACROSS CENTRAL KS TO CENTRAL OK. SBCAPES OF 1500-2500 J/KG PROGGED IN WARM SECTOR WITH 45-55 KT W-SWRLY DEEP LAYER SHEAR VECTORS SUGGESTING SUPERCELL-TYPE STORMS POSSIBLE IN WARM SECTOR AND POSSIBLY NEAR WARM FRONT. CAP LOOKS TO WEAKEN AROUND 18Z AND WITH DECENT LARGE-SCALE ASCENT WITH THE UPPER WAVE .SURFACE-BASED STORM DEVELOPMENT SHOULD OCCUR IN THE 17Z-21Z TIME FRAME. MOST WIDESPREAD ACTIVITY IS LIKELY ALONG/NORTH OF WARM FRONT...WITH PROBABLY LESS COVERAGE IN THE WARM SECTOR. ACTIVITY SHOULD BE MOVING OUT OF SOUTHEAST KS BY 00Z-02Z. WILL CONTINUE HAZARDOUS WEATHER OUTLOOK MENTION OF VERY LARGE HAIL...DAMAGING WINDS...AND A TORNADO OR TWO POSSIBLE. COLD FRONT WILL PUSH THROUGH THE AREA OVERNIGHT WITH WINDS BECOMING NORTHWESTERLY BRINGING IN DRIER AIR. SATURDAY-SUNDAY: FRONT PROGGED TO STALL FROM SOUTHERN MISSOURI INTO OKLAHOMA THIS WEEKEND. UPPER LOW OVER THE NORTHERN ROCKIES/PLAINS WILL GRADUALLY LIFT NORTHEASTWARD LATE SUNDAY/SUNDAY NIGHT. 850-700 MOISTURE ADVECTION ALONG WITH ISENTROPIC LIFT WILL OCCUR NORTH OF THE STALLED FRONT...MAINLY SATURDAY NIGHT THROUGH SUNDAY NIGHT. THIS WILL ALLOW RAIN/THUNDER CHANCES TO SPREAD NORTHWARD ACROSS OUR FORECAST AREA. MONDAY-THURSDAY: UPPER PATTERN LOOKS TO DEAMPLIFY WITH THE STRONGER WESTERLIES ACROSS THE NORTHWEST AND NORTH CENTRAL CONUS. LEE TROUGHING/SOUTHERLY FLOW WILL DRAW MOISTURE/INSTABILITY NORTHWARD ACROSS THE CENTRAL PLAINS...WITH TEMPERATURES CLIMBING ABOVE NORMAL BY MID-LATE WEEK. REASONABLE CONFIDENCE ON A CHANCE OF THUNDERSTORMS MONDAY...BEFORE WARMER MID-LEVEL TEMPERATURES SPREAD NORTHEAST ACROSS THE AREA MID-LATE WEEK. THIS COULD EVENTUALLY LIMIT PROBABILITIES OF RAIN TO SLIGHT CHANCES. JMC AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SHOWERS AND THUNDERSTORMS WILL SPREAD EASTWARD TOWARDS CENTRAL KANSAS AROUND DAYBREAK...WITH A FEW OF THE STORMS BEING STRONG OR SEVERE. LOW CLOUDS ARE ALSO EXPECTED TO DEVELOP OVER THE REGION FRIDAY MORNING AS RICHER GULF MOISTURE STREAMS NORTHWARD INTO THE AREA. MEANWHILE...THUNDERSTORMS ARE SHOULD REDEVELOP IN THE AFTERNOON AHEAD OF THE DRY-LINE MAINLY AFFECTING AREAS ALONG AND EAST OF THE KANSAS TURNPIKE. SOME OF THESE STORMS WILL BECOME SEVERE DURING THE AFTERNOON AND EVENING HOURS. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 53 72 51 65 / 10 10 30 60 HUTCHINSON 51 71 48 63 / 10 10 20 50 NEWTON 51 70 49 63 / 20 10 20 50 ELDORADO 53 72 51 64 / 20 10 20 60 WINFIELD-KWLD 54 73 54 67 / 10 20 30 60 RUSSELL 46 69 44 62 / 20 0 20 50 GREAT BEND 48 69 46 62 / 10 10 30 50 SALINA 49 69 48 64 / 30 10 20 50 MCPHERSON 50 70 48 63 / 20 10 20 50 COFFEYVILLE 59 74 56 67 / 30 20 30 60 CHANUTE 55 73 53 66 / 50 20 20 60 IOLA 54 72 52 65 / 60 20 20 60 PARSONS-KPPF 57 73 54 68 / 40 20 20 60 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 27, 1:22 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 122 PM CDT FRI APR 27 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281830- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 122 PM CDT FRI APR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THE BULK OF THE STORMS SHOULD OCCUR NEAR THE DRYLINE...WHICH WILL BE SWEEPING ACROSS THE ENTIRE AREA. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THE SEVERE THUNDERSTORMS. A FEW TORNADOES ARE ALSO ANTICIPATED...WITH THE GREATEST THREAT NORTH AND EAST OF A LINE FROM ELLSWORTH...TO HUTCHINSON TO ARKANSAS CITY. THE THREAT ACROSS SOUTHEAST KANSAS WILL INCREASE LATE THIS AFTERNOON AND PERSIST INTO THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON MOST OF CENTRAL AND SOUTH CENTRAL KANSAS...AND LATE THIS AFTERNOON AND EARLY EVENING IN SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Special weather statement, Apr 27, 8:50 AM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
850 AM CDT FRI APR 27 2012
KSZ069-271415-
BUTLER-
850 AM CDT FRI APR 27 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER COUNTY...
AT 849 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF AUGUSTA...OR 11 MILES SOUTH OF
EL DORADO...AND MOVING NORTHEAST AT 55 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3764 9703 3808 9683 3795 9652 3793 9652
3758 9681
TIME...MOT...LOC 1350Z 214DEG 46KT 3768 9687
LAUGEMANSpecial weather statement, Apr 27, 9:20 AM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
920 AM CDT FRI APR 27 2012
KSZ053-069-070-271445-
BUTLER-CHASE-GREENWOOD-
920 AM CDT FRI APR 27 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...CHASE AND GREENWOOD COUNTIES...
AT 917 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF CASSODAY...OR 16 MILES
NORTHEAST OF EL DORADO...AND MOVING NORTHEAST AT 55 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3793 9674 3827 9644 3822 9635 3818 9635
3818 9628 3811 9617 3782 9655
TIME...MOT...LOC 1420Z 215DEG 47KT 3796 9657
LAUGEMANSpecial weather statement, Apr 27, 12:29 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1229 PM CDT FRI APR 27 2012 KSZ032-271800- RUSSELL- 1229 PM CDT FRI APR 27 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY... AT 1224 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR GORHAM...OR 9 MILES WEST OF RUSSELL...AND MOVING NORTH AT 45 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3913 9903 3913 9875 3882 9892 3884 9904 TIME...MOT...LOC 1729Z 201DEG 39KT 3896 9898 KETCHAM
Special weather statement, Apr 27, 1:00 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
100 PM CDT FRI APR 27 2012
KSZ032-271845-
RUSSELL-
100 PM CDT FRI APR 27 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RUSSELL COUNTY...
AT 1257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF PARADISE TO BUNKER HILL TO 8 MILES NORTH OF SUSANK...AND
MOVING NORTHEAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3913 9849 3898 9849 3876 9875 3888 9879
3913 9897
TIME...MOT...LOC 1800Z 222DEG 30KT 3904 9882 3892 9873
3877 9871
KETCHAMThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:50 AM CDT | Special Weather Statement | ICT | Butler | 25 min |
| Apr 27, 9:20 AM CDT | Special Weather Statement | ICT | Greenwood | 25 min |
| Apr 27, 12:29 PM CDT | Special Weather Statement | ICT | Russell | 31 min |
| Apr 27, 1:00 PM CDT | Special Weather Statement | ICT | Russell | 45 min |
| Apr 27, 2:26 PM CDT | Special Weather Statement | ICT | Ellsworth | 34 min |
| Apr 27, 3:43 PM CDT | Special Weather Statement | ICT | Saline | 32 min |
| Apr 27, 5:23 PM CDT | Special Weather Statement | ICT | Chase | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.